Math. Model. Nat. Phenom.
Volume 13, Number 4, 2018
|Number of page(s)||20|
|Published online||23 October 2018|
Asymptotic stability of a polar vortex perturbed by harmonic waves describing atmospheric gravity waves circulating in an equatorial plane of a spherical planet
Department of Mathematics and Physics, University of Wisconsin-Parkside,
900 Wood Rd,
* Corresponding author: firstname.lastname@example.org
Accepted: 25 January 2018
We examine stability of the vortex that represents one particular class of exact solution of a a nonlinear shallow water model describing atmospheric gravity waves circulating in an equatorial plane of a spherical planet. The mathematical model is represented by a two-dimensional free boundary Cauchy–Poisson problem on the nonstationary motion of a perfect uid around a solid circle with a sufficiently large radius so that the gravity is directed to the center of the circle. It is shown that the model admits two functionally independent nonlinear systems of shallow water equations. Two essential parameters that control stability of the vortex for both systems are identified. The order of their importance is analyzed and it is shown that one of the systems is more resistant to small perturbations and remains stable for larger range of these two parameters.
Mathematics Subject Classification: 35C99 / 70S10 / 70G65
Key words: Free boundary problem / shallow water equations / stability analysis
© EDP Sciences, 2018
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.